Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Finger/Toe nail Fungal Infection
Sep 10, 2003

I love your site...it allows me a rare opportunity to learn from others about the management of my general health and HIV/AIDS in particular. Thank you. My question relates to finger and toe-nail fungal infection. Many of my toe-nails and one finger nail have become soft, flaky whiteish in color and just plain unsightly to look at. Years ago I took Lamasil pills for several months with little improvement. I was concerned about the potential of liver damage due to this medication. I have been on Sustiva/Viread/Epivir regimen for the past year. My bloodwork has been pretty decent (625 CD-4 and 521 Viral Load ) over the last few years.

Can you recommend any treatment for this kind of nail infection ?

Nail-less in San Diego

Response from Dr. Henry

Nothing works great or quickly. Terfinafine, itraconazole or fluconazole are among the options. They should be OK with your current HIV regimen though I would watch for liver and other adverse effects. I often seek the assistance of a podiatrist/dermatologist in tough cases. KH



Previous
HIV+brod
Next
Peripheral Neuropathy / D4T

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement